[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.119.60. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1975

Paraben-Induced Dermatitis-Reply

Arch Dermatol. 1975;111(5):658. doi:10.1001/archderm.1975.01630170116025

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  We would like to thank Dr. Fisher for his comments regarding the patient we reported with probable systemic eczematous "contact-type" dermatitis associated with parabens. We certainly agree that this must be quite rare, and probably small doses of parenterally administered parabens given intradermally or subcutaneously will not cause a flare of eczematous dermatitis in a previously sensitized patient. However, in our patient a parenterally administered dose was given for mandibular block anesthesia. Our dental colleagues state that 2 to 8 ml of anesthetic solution for dental procedures is commonly used. Also intraoral submucosal tissues are extremely vascular, and certainly a large percentage of the administered dose finds its way directly into the circulation. Nichols and Cutright reported that aramine, aminophylline, epinephrine, and wyamine have almost an identical pharmacologic action when intraoral submucosal administration is compared with intravenous administration (Oral Surg 32:677-684, 1971).We think that only

First Page Preview View Large
First page PDF preview
First page PDF preview
×